Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 29, 2016, 3:05 PM CDT for Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 3:05 PM CDT (20:05 UTC)
- Expired
- May 29, 2016, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WWUS84 KMOB 292005 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT SUN MAY 29 2016 ALZ262-264-292045- BALDWIN CENTRAL AL-BALDWIN INLAND AL- 305 PM CDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT... AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STAPLETON... OR 9 MILES SOUTH OF BAY MINETTE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... ROBERTSDALE...LOXLEY AND STAPLETON. SEEK SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3079 8785 3084 8774 3067 8747 3056 8776 TIME...MOT...LOC 2002Z 322DEG 12KT 3075 8774 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 29, 1:08 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 29, 1:08 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 108 PM CDT SUN MAY 29 2016 .DISCUSSION...Updated for latest information below. && .UPDATE...The forecast remains on track and no significant changes appear to be necessary. Temperatures may need to be bumped up a couple of degrees over a few locations. An upper level ridge axis extends from the western Gulf of Mexico to the Central Gulf Coast this afternoon, and temperatures are already warming into the mid to upper 80s over most of the region as of 18Z, with a few locations already around 90 inland. Convergence along the seabreeze will result in the development of isolated to locally scattered showers and thunderstorms this afternoon. /21 && .AVIATION... 18Z issuance...VFR conditions are expected to continue through the next 24 hours. Scattered to broken cumulus decks between 4-6 kft AGL will be in place through the afternoon. A few SHRA/TSRA may develop across the region this afternoon before diminishing by early evening. Confidence in occurrence was low enough to preclude mention in the local TAFs. Calm to light northerly winds can be expected over inland areas this afternoon, but will become south to southwest 5-10 knots near the KMOB/KBFM/KPNS terminals near the seabreeze. /21 && PREV DISCUSSION... /issued 334 AM CDT SUN MAY 29 2016/ NEAR TERM /Now Through Sunday night/...Overnight into tonight, TS Bonnie moves inland over the Carolinas, weakening as a shortwave trough moves east over the Southeastern states and begins to disrupt it. This disorganizes and begins to shift west a surface ridge that has been over the northern Gulf coast. With the more organized onshore flow weakening and becoming a lighter offshore flow today into tonight, am expecting isolated to low end scattered shra/tsra to develop this afternoon as a Gulf breeze develops and moves inland this afternoon. Best convergence is expected over the western and central Florida panhandle, so am expecting initial development there, though how things spread from there will depend upon how the outflow boundaries spread. With an upper ridge remaining dominant over the eastern seaboard, am expecting temps around to a bit above seasonal today. For tonight, guidance is advertising drier air moving over the area from the north. With better radiational cooling from the decreasing moisture levels along with less cloud cover streaming in from the west, have went around to a bit below seasonal for tonight's lows. /16 SHORT TERM /Monday Through Tuesday night/...Broad upper ridging over much of the south central states and lower Mississippi river valley builds into the area through the period as Bonnie is expected to be located near coastal South Carolina and move northward away from the region. A weak surface trof extending from Bonnie to across the central portion of the forecast area becomes somewhat better defined through Tuesday, which provides for a modest region of low level convergence before the weak trof dissipates Tuesday night. Have continued with slight chance pops developing each afternoon for most of the area. Highs will be mostly in the lower 90s each day except for upper 80s near the coast. Lows Monday night will be in the mid to upper 60s, with lower 70s near the coast, then lows Tuesday night will be near 70 inland with lower 70s near the coast. /29 LONG TERM /Wednesday Through Saturday/...An upper trof advances across the central states and begins to enter the eastern states towards the end of the period. A surface ridge near the northern Gulf will maintain a southerly flow over the area through Thursday while a surface low well to the north, associated with the upper trof, brings a trailing cold front to near the lower Mississippi river valley before stalling. The frontal boundary is expected to remain just west of the area on Friday, move slowly into the area Friday night and meander over the area through Saturday. Will continue with mainly slight chance pops for Wednesday and Thursday, then pops increase to good chance for much of the area by Saturday. Highs on Wednesday will range from the lower 90s inland to the upper 80s closer to the coast, then highs gradually moderate through Saturday to mostly mid 80s. Lows Wednesday night will be near 70 inland with the lower 70s near the coast, the trend gradually cooler through the period with lows Saturday night in the mid 60s inland and near 70 at the coast. /29 MARINE...With TD Bonnie disrupting the surface ridge that has been stretching west over the northern Gulf coast, the more organized onshore flow weakens. With the surface high shifting and developing over the lower Mississippi River Valley the beginning of the coming week, the light offshore flow that develops today into tonight remains over the area into mid week. From there, the surface ridge shifts east, to over the north-central and northeastern Gulf as Bonnie moves off, and by the end of the week, the surface ridge re- develops over the northern Gulf coast, bringing a more organized onshore flow back to the area for the coming weekend. /16 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 29, 5:25 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SUN MAY 29 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 525 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-301030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 525 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 3:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT SUN MAY 29 2016 ALZ262-264-292045- BALDWIN CENTRAL AL-BALDWIN INLAND AL- 305 PM CDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT... AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STAPLETON... OR 9 MILES SOUTH OF BAY MINETTE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... ROBERTSDALE...LOXLEY AND STAPLETON. SEEK SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3079 8785 3084 8774 3067 8747 3056 8776 TIME...MOT...LOC 2002Z 322DEG 12KT 3075 8774
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:11 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.